Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the side effects of Propranolol?

Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3918 Questions

default
Posted on Thu, 23 Mar 2017 in Medicines and Side Effects
Question: Is the Propanolol interfering with the Paxil?
Is the propanolol causing depression?


What are the side effects of propanolol ?
doctor
Answered by Dr. Ivo Ditah 20 minutes later
Brief Answer:
Yes, propranolol can cause and aggravate depression!

Detailed Answer:
Hi and thanks for contacting healthcare magic.

I have reviewed your information fully. Propranolol can cause and aggravate depression. If you are being treated for depression or have a strong family history of depression, it might be more rational to avoid giving you propranolol to treat other conditions. However, a doctor might still think the benefits from propranolol irrespective of your past history outweigh the risk and goes ahead to recommend it. For this reason, I will suggest that you talk to your doctor about this to hear his reasons and way forward.

In all, propranolol might not be the best option for persons being treated for depression or with a strong family history of depression.

I hope this addresses your query fully. I wish you well. Feel free to follow up with me if need be.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Propranolol

doctor1 MD

Hi, I am 43 female with prolactinomia (removed) SVT and hyatus hernia on half inderal 80 mg, omperazole 40mg and caberogoline 0. 5mg, i do suffer anxisety and i am in remission with agoraphobia but struggling my job leaves me sitting for 8 hours a day bored and my mind plays games... but I have been very sickly recently, stress is a factor, had a family crisis recently, but i have a lot of shoulder and neck pain and very fuzzy head and pressure in front of head. Ear feels blocked to right? Very nervous when out and about again. No appetite due to feeling sick and drinking not as much as I should so own worst enemy. Concerned I have cealics disease as very ill when at any white food! What do you advise please

doctor1 MD

I took Zonegran 100 mg bid for several years very effectively as a migraine preventative. It also helped me lose 35 lbs. It melted away. I also started losing hair about that time, but never connected the problem with this med. About 1-1/2 years ago, I started exhibiting a tremor and loss of dexterity in one hand. No one was able to diagnose, and in my own experiment to find a cause, I switched meds to Inderal, to see if zonegran had anything to do with my problem. When my condition was finally diagnosed as Parkinson s, I got switched back to Zonegran, since Inderal was making me gain weight. I started losing hair alarmingly again, and finally was told Zonegran could be the culprit. I ve weaned off it again but now my tremor has worsened noticeably. So I guess my choices are possible migraines and a tremor, or no migraines, less tremor and bald. What to do??

doctor1 MD

I am taking Propranolol for high blood pressure and anxiety. I started 10mg twice a day on Monday. Today I noticed that I have like a dull ache in my chest. It came on around 5pm and has been present most of the evening. Is this a normal side effect or is it just my anxiety?

doctor1 MD

I have migraines and was suggested to use Prothiaden 50mg at night, inderal 40mg morning and evening and Naxdom 500mg SOS. I have been feeling drowsy lately during the day and having weird types of dreams - seeing different colored lights and depth perception is also altered. I was on half dose of the above drugs for 15 days and recently, about 10 days back increased dose. Please tell me if these are side effects or Normal and what should I do?

doctor1 MD

Recent visit 12-21 for headaches that I have for weeks they come and go for months at a time .they start in front and go around my head ,some nausea and ear pain or hot sensation around ears and floaters that make it hard to read or write .and...

doctor1 MD

the other evening I got an upset stomach, my nose became stuff up and runny, I got very sleepy, and weak. this has happened before and usually will last an hour; always in the evening between 5 and 8. If tried logging what I eat but there's...

doctor1 MD

I have been prescribed Propranolol by my psychiatrist for high anxiety (twice a day). I have been taking this medication for about 5 months. It has worked very well. I was asked by my new pharmacy why I am taking 2 beta blockers. I have been...